Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2024, 8:51 PM CDT for Douglas County, Wright County, Missouri. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2024, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 1, 2024, 8:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:15 PM CDT | FLASH FLOOD | 4 E Mansfield, MO | MODOT reported water over the roadway on Highway 60 east of Mansfield. |
| May 31, 10:37 PM CDT | FLASH FLOOD | 4 Wnw Ava, MO | Route Y is flooded at Cowskin Creek. |
| May 31, 10:40 PM CDT | FLASH FLOOD | 2 E Ava, MO | Route FF is flooded at Hunter Creek. |
| May 31, 10:41 PM CDT | FLASH FLOOD | 4 Nnw Brushyknob, MO | Route U is flooded at Bryant Creek. |
| May 31, 11:05 PM CDT | RAIN 6.47 | 4 Ene Mansfield, MO | Mesonet station CW2523 Macomb. 24 hour rainfall, with most of that falling in the last 6 hours. |
| May 31, 11:06 PM CDT | RAIN 3.92 | 5 Nne Ava, MO | Mesonet station GW0343 Ava. 24 hour rainfall, with most of that falling in the last 6 hours. |
| Jun 1, 2:31 AM CDT | FLASH FLOOD | 5 Ssw Manes, MO | State Highway E is closed due to flooding at the Gasconade River. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WGUS53 KSGF 010151
FFWSGF
MOC067-229-010745-
/O.NEW.KSGF.FF.W.0040.240601T0151Z-240601T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
851 PM CDT Fri May 31 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Douglas County in southwestern Missouri...
Southern Wright County in southwestern Missouri...
* Until 245 AM CDT.
* At 851 PM CDT, Doppler radar indicated heavy rain. Between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1.5 inches are possible in the warned area, especially within
Wright County. Flash flooding is already occurring at Hwy AB at
Wolf Creek, with flooding at additional low water crossings
expected or imminent.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ava, Mansfield, Norwood, Hartville, Dawson, Dogwood and Graff.
This includes the following low water crossings...
Wolf Creek at Highway AB, Whetstone Creek at Owens Road, Bryant
Creek at Highway U, Hunter Creek at Highway FF, Beaver Creek at
County Road 524, Cowskin Creek at Highway Y and Beaver Creek at
Crewes Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3716 9268 3736 9239 3740 9230 3740 9225
3717 9225 3691 9264 3692 9291 3703 9290
3707 9283 3707 9269
FLASH FLOOD...RADAR INDICATED
$$
PC3 follow-up statements
856
WGUS53 KSGF 010332
FFWSGF
MOC067-229-011300-
/O.EXT.KSGF.FF.W.0040.000000T0000Z-240601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1032 PM CDT Fri May 31 2024
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Northwestern Douglas County in southwestern Missouri...
Southern Wright County in southwestern Missouri...
* Until 800 AM CDT Saturday.
* At 1032 PM CDT, The Missouri Department of Transportation reported
flooding across the warned area. Between 2 and 4.5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ava, Mansfield, Norwood, Hartville, Dawson, Dogwood and Graff.
This includes the following low water crossings...
Hunter Creek at Highway FF, Cowskin Creek at Highway Y, Beaver
Creek at County Road 524, Whetstone Creek at Owens Road, Wolf
Creek at Highway AB, Bryant Creek at Highway U and Beaver Creek at
Crewes Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3716 9268 3736 9239 3740 9230 3740 9225
3717 9225 3691 9264 3692 9291 3703 9290
3707 9283 3707 9269
FLASH FLOOD...OBSERVED
$$
WFO SGF679
WGUS73 KSGF 010416
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1116 PM CDT Fri May 31 2024
MOC067-229-011300-
/O.CON.KSGF.FF.W.0040.000000T0000Z-240601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Wright MO-
1116 PM CDT Fri May 31 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY FOR
NORTHWESTERN DOUGLAS AND SOUTHERN WRIGHT COUNTIES...
At 1116 PM CDT, Local law enforcement reported heavy rain across the
warned area. US Highway 60 was impassable between Mansfield and
Norwood. MODOT has reported several low water crossings flooded.
Between 4 and 6.5 inches of rain have fallen. The expected rainfall
rate is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to
2 inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Ava, Mansfield, Norwood, Hartville, Dawson, Dogwood and Graff.
This includes the following low water crossings...
Bryant Creek at Highway U, Wolf Creek at Highway AB, Beaver Creek
at Crewes Ford Road, Hunter Creek at Highway FF, Cowskin Creek at
Highway Y, Whetstone Creek at Owens Road and Beaver Creek at
County Road 524.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3716 9268 3736 9239 3740 9230 3740 9225
3717 9225 3691 9264 3692 9291 3703 9290
3707 9283 3707 9269
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MB359
WGUS73 KSGF 010858
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
358 AM CDT Sat Jun 1 2024
MOC067-229-011300-
/O.CON.KSGF.FF.W.0040.000000T0000Z-240601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Wright MO-
358 AM CDT Sat Jun 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR NORTHWESTERN DOUGLAS AND SOUTHERN WRIGHT COUNTIES...
At 358 AM CDT, Local law enforcement and transportation officials
reported flooding ongoing with several low water crossings flooded.
Between 4 and 7 inches of rain have fallen. Additional rainfall
amounts up to 0.5 inches are possible in the warned area. Flash
flooding is already occurring, especially in the headwaters area of
the Gasconade River.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ava, Mansfield, Norwood, Hartville, Dawson, Dogwood and Graff.
This includes the following low water crossings...
Bryant Creek at Highway U, Wolf Creek at Highway AB, Beaver Creek
at Crewes Ford Road, Hunter Creek at Highway FF, Cowskin Creek at
Highway Y, Whetstone Creek at Owens Road and Beaver Creek at
County Road 524.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3716 9268 3736 9239 3740 9230 3740 9225
3717 9225 3691 9264 3692 9291 3703 9290
3707 9283 3707 9269
FLASH FLOOD...OBSERVED
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:39 PM CDT, 2 hours 12 minutes earlier. Its key messages:
- Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4".
- Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms.
Area forecast discussion, May 31, 6:39 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 639 PM CDT Fri May 31 2024 .KEY MESSAGES... - Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4". - Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 236 PM CDT Fri May 31 2024 MCV is currently on the border of SE KS and SW MO and will slowly continue pushing northeast. Right now, no imminent threat for flooding is occurring. Though, nuisance flooding could occur especially near the center of the MCV over in SW MO. Temperatures across the area have stayed upper 60s to lower 70s with overcast skies. Tonight, as rain continues to push east, there is a 20-40% chance of visibilities lower than 3 SM according to the SREF. Therefore, patchy fog could form in areas where cloud cover can disperse the quickest (SW MO), thought confidence is still low at this time. Low temperatures will be in the lower 60s tonight. && .LONG TERM /SATURDAY THROUGH FRIDAY/... Issued at 236 PM CDT Fri May 31 2024 The long term forecast will continue to feature intermittent rain chances through the start of next week thanks to a series of mid- level shortwaves that move through the area. Though, no all day washouts are expected. As mentioned previously, hot and humid temperatures are on the way for the start of June with highs in the mid 80s and dewpoints in the lower 70s. With a moist airmass in place, pop up thunderstorms will be possible each day. Model PWAT values of 1.5 to 1.7 inches will be in place next week which would be just above the 90th percentile for our area during this time of the year. It'll definitely start to get that summer feel here in southern Missouri. As far as how much rain will fall, LPMM for Saturday into Monday has the bulk of the rain falling over southeastern MO with amounts topping out near 1 to 2 inches. Southwestern MO has much lower QPF amounts of less than 0.5 of an inch through the weekend. Saturday-Sunday: Saturday will end up being a nice day once the clouds/lingering rain showers clear out. Highs will reach the lower 80s by the afternoon with mostly clear skies expected. Saturday night we will see a break in the rain with lows in the lower 60s. A shortwave moves through northern MO on Sunday and will bring our next round of showers and thunderstorms. Right now, not expecting any severe weather to occur, but there could be a few rumbles of thunder throughout the day. Best chances for rain will be in the afternoon with a 20-30% west of HWY 65. Per the previous discussion, CIPS/CSU analogs do have a signal for potential severe weather to occur over the area Monday/Tuesday. This most likely is associated with a cold front that will move through overnight Monday into Tuesday. Still too early to determine exact hazards and locations that will be affected, more updates to come later in the weekend. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 637 PM CDT Fri May 31 2024 Rain will continue to push east of the TAF sites this evening. IFR ceilings are expected to return tonight, with fog possible at KBBG and especially KJLN. Improving conditions will then be noted through the day Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Soria LONG TERM...Soria AVIATION...Titus
Hazardous weather outlook, May 31, 4:00 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 400 PM CDT Fri May 31 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 400 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive rainfall risk DISCUSSION... Widespread showers and a few thunderstorms are moving through the area tonight. Locally heavy rainfall totals of 3 to 4 inches may pose a risk for flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A showers and thunderstorms may linger across portions of the eastern Ozarks on Saturday. Daily thunderstorm chances continue Sunday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
In the hours before
Local storm report, May 31, 7:51 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Springfield MO
751 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Flash Flood 4 SSW Half Way 37.56N 93.28W
05/31/2024 Polk MO Dept of Highways
Route YY is closed due to flooding of Deer
Creek.
&&
BIPLocal storm report, May 31, 7:54 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
754 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Flash Flood 1 N Mountain Grove 37.14N 92.26W
05/31/2024 Wright MO Public
Images via social media depicted water over
a main road with a car stuck in the middle.
Storm drains were also overflowing.
&&
BIPLocal storm report, May 31, 8:29 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
829 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Flash Flood 2 NE Goodson 37.72N 93.23W
05/31/2024 Polk MO Dept of Highways
Route P is closed due to flooding of Lindley
Creek.
&&
BIPLocal storm report, May 31, 8:31 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
831 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Flash Flood 4 SE Pittsburg 37.79N 93.24W
05/31/2024 Polk MO Dept of Highways
Route HH is closed due to flooding of
Ingalis Creek.
&&
BIPLocal storm report, May 31, 8:35 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
835 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Flood 5 NE Mansfield 37.17N 92.53W
05/31/2024 Wright MO Dept of Highways
Route AB is closed due to flooding of Wolf
Creek.
&&
BIPLocal storm report, May 31, 8:39 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flood 8 NE Winona 37.10N 91.23W
05/31/2024 Shannon MO Dept of Highways
Route NN is closed due to flooding of Rocky
Creek.
&&
BIPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:36 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 3 hr |
| Jun 1, 12:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Polk | 10 hr |
| Jun 1, 12:43 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 8 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Pulaski | 30 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Laclede | 43 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Phelps | 3 days |
| Jun 1, 2:24 AM CDT | Dense Fog Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Jun 1, 7:55 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Pulaski, Texas, Webster, Wright | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.